It is currently Thu Aug 17, 2017 5:25 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Fri Dec 11, 2015 4:39 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Dec 21, 2014 9:26 pm
Posts: 21
Location: Northeast
Hi All:
I haven't been on the site in many months, however I recently experienced a scary thing with Suboxone film.

First, let me go back a bit. In July, while I was taking Suboxone film, 4 mg twice a day I was at my dentist for a cleaning. She noticed lesions under my tongue. I went to an ENT specialist who biopsied it, and luckily it came back as benign. So my Suboxone doc switched me over to Subutex, same dose, and eventually the lesions disappeared.

A few weeks ago I ran out of Subutex, and substituted it with the Suboxone film until my prescription for Subutex could be refilled. Within 12 hours of taking the first dose of Suboxone, my tongue swelled up and the skin under my tongue peeled off. This really scared me. I called my doctor, who told me to immediately stop taking the Suboxone film. It took about 10 days for the swelling and the area under my tongue where the skin had peeled away to heal. BTW, none of this happens when I place the Subutex tabs under my tongue. I actually went to the FDA Medwatch site and filed a report. (I haven't heard back from them, or from Reckitt Benckiser).

I am really afraid that if I ever have to use the Suboxone film again, that I might go into anaphylactic shock, because the effects of the Suboxone film keep getting worse, and worse.

Have any of you out there on the talk zone ever experienced anything like this with Suboxone film? I don't think that it's the buprenorphine, because if it was, I would think that I would have the same reaction to Subutex. I would love to hear other's experiences/wisdom on this...perhaps even a reply from Dr. Junig.

Thank you very, very much!

_________________
-gw

"Knowledge is power"


Top
 Profile  
 
PostPosted: Fri Dec 11, 2015 12:31 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hello, I too have a reaction but it is not as severe. Sometimes, I accidentally put the film in up side down. When I do this the section under my tongue that touches the film gets a burning feeling. It only lasts for a few seconds. I really have not thought about it except as a reminder to slow down and pay attention to what I am doing! Hopefully, someone with more knowledge on this topic will post soon. Good luck!


Top
 Profile  
 
PostPosted: Fri Dec 11, 2015 2:35 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
I had a 2 week period that could be considered an inflammatory response under my tongue after I had been on sub for a few weeks. It could be a response to what the film is made of opposed to either of the medications. Something like contact dermatitis. When you switched to subutex you took a pill, right? I have never had the same reaction to Zubsolv even though that goes under my tongue too, maybe because it's not made with the same ingredients the film is made with.

A lot of us have this response, however, it usually is not as severe as what you are describing and it clears up in a couple of weeks. Have you tried taking a pill with buprenorphine and naloxone in it instead the film? There could be an inactive ingredient in the film that you are allergic to. You would have a lot more choices if you took one of the new formulations like Zubsolv. There are several on the market.

I'll always remember you GW. You chose the same avatar as mine so I think I'm looking at my own post when I see yours. Quite confusing!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Dec 11, 2015 8:00 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi gossamerwings,

Thinking you may go into anaphylactic shock is a bit extreme. Like Amy said, most of us have had reactions to the films at one time or another. When I got sores under my tongue I let it dissolve between my cheek and gums. I actually got better absorption that way.

The 8 mg ones were the worst. When I switched over to the 2 mg films it went away immediately. Whatever RB puts in the films must be caustic to our tender tissue under the tongue.

If you have to use them again just ask for the 2 mg ones and don't put them under your tongue.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sat Dec 12, 2015 4:36 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Dec 21, 2014 9:26 pm
Posts: 21
Location: Northeast
Thank you everyone for your responses to my post. I really appreciate the feedback!

_________________
-gw

"Knowledge is power"


Top
 Profile  
 
PostPosted: Sat Dec 12, 2015 8:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 994
There have been people over the years suffer this problem. Interesting thing is it also happened with the Suboxone tablets (remember them?). I have my suspicions it's a reaction to the orange tang flavouring.

And don't stress about the availability of Subutex. If a doctor is apprehensive about prescribing you Subutex, you may find that the generic brands of Suboxone won't cause you any problems as well.


Top
 Profile  
 
PostPosted: Sat Dec 12, 2015 9:06 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Dec 21, 2014 9:26 pm
Posts: 21
Location: Northeast
I have been taking generic (Mylan) Subutex since July, when my dentist found the sublingual lesions. My sub doc had no problem with putting me on the buprenorpnine alone without the naloxone. We have an excellent working relationship, have been working together for about four years, and I've always passed my urine screens.

I have very occasionally, "slipped" :? by taking extra Subutex--not to get high, but as a desperate attempt at chasing away my relentless clinical depression. I am totally honest with him about everything, so he knows about these episodes. He understands my clinical picture, and would rather I occasionally slip up with the Subutex than going back to abusing opiates like Fentynal, Oxys, etc. I completely agree with him--I am committed to my treatment, and never want to return to the life I left behind. No more chase. But I digress.

I agree with you TeeJay, I think it's some ingredient in the orange flavoring of the Suboxone that I had a reaction to. Thanks for your post!

_________________
-gw

"Knowledge is power"


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group